Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 2:08 PM CDT for Fentress County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 2:08 PM CDT (19:08 UTC)
- Expired
- May 23, 2000, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Fentress County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
241 WUUS54 KOHX 231909 SVRBNA TNC049-232000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 8 MILES NORTH OF JAMESTOWN...MOVING EAST AT 20 MPH. THIS STORM PRODUCED WIND DAMAGE AND LARGE HAIL IN PICKETT COUNTY. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:40 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 23, 9:40 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT TUE MAY 23 2000 STRONG WAA AT LO LEVELS ALONG W/ SOME MOISTURE CONVEREGENCE IS HELPING TO TRIGGER TSTM ACTIVITY TO W. SHOULD BE MOVING INTO OUR WESTERN COUNTIES NEXT HOUR OR SO. WATCH WILL HAVE FAIR TO GOOD CHANCE OF BEING EXTENDED EASTWARD. FRONTAL POSITION WELL TO NW AND OUR TEMPS ARE NOW IN MID 60S TO MID 70S. JUST MADE UPDATE NOT TOO LONG AGO...EVERYTHING OK FOR NOW. .BNA...SVR TSTM WATCH BENTON...HUMPHREYS....HOUSTON...PERRY...STEWART COUNTIES. MAG
In the hours before
Local storm report, May 23, 8:58 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
858 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM DOVER TN WIND DAMAGE
05/23/00 STEWART A FEW TREES DOWN
COUNTYWIDE
0245 AM WAVERLY TN WIND DAMAGE
05/23/00 HUMPHREYS A FEW TREES DOWN
COUNTYWIDE
0400 AM COLUMBIA TN WIND DAMAGE
05/23/00 MAURY A FEW TREES DOWN
COUNTYWIDE
JBWSpecial weather statement, May 23, 1:28 PM CDT, 40 minutes before
TNZ009>011-029>034-064>066-080-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CDT TUE MAY 23 2000 ...THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCHES FOR THE CUMBERLAND PLATEAU REGION THIS AFTERNOON... TWO SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR THE CUMBERLAND PLATEAU REGION THIS AFTERNOON. ONE SEVERE THUNDERSTORM WATCH INCLUDES MACON...CLAY...TROUSDALE...SMITH...AND DEKALB COUNTIES UNTIL 400 PM CDT. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PICKETT... OVERTON...FENTRESS...PUTNAM...CUMBERLAND...AND VAN BUREN COUNTIES UNTIL 600 PM CDT. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS OF UP TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 14 JBW
Local storm report, May 23, 2:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
201 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM BYRDSTOWN TN WIND DAMAGE
05/23/00 PICKETT SHERIFF REPORTED TREES AND
POWER LINES DOWN ACROSS
COUNTYLocal storm report, May 23, 2:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
207 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 3 NNE BYRDSTOWN TN .75 INCH HAIL
05/23/00 PICKETT SPOTTER REPORTED THE HAIL
AT GREEN BRIER
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 26 min |
| May 23, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| May 23, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 23, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 20 min |
| May 23, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 30 min |
| May 23, 4:15 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| May 23, 1:50 PM CDT | Tornado Warning | OHX | Pickett | 40 min |
| May 23, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 36 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.